Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Light brown spots in groin area. Like cafe-au-lait spots. Could it be due to NF?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions

My son has light brown spots(around 5 or 6) in his groin area. His doctor said they are cafe-au-lait spots. Could it be due to NF?
Posted Thu, 13 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 9 hours later
Hi there. if his doctor said that these were cafe-au-lait spots, then that is what they are. Although cafe-au-lait spots are present in a number of conditions (largely the neurodermatoses like NF, Tuberous sclerosis(TS) etc), more often than not, they are of 'normal' occurence especially if they are only 5-6 & located to one region or 'segmental'. Having said that, segmental NF cannot be ruled out. I understand your son if 1 year of age & you may wish to be more 'safe than sorry' & empathise with your case. You may wish to ask for a simple skull xray or a CT scan which will show up early signs of NF/TS if at all which i consider 'extremely rare' in your case. I dont believe in percentages just individual cases, hence i have refrained from being too politically correct. The need for the hour (if i sense your pulse having 4 kiddos of my own) is to be sure of what you are dealing with. Although i wish to reassure you that i think this is a 'normal' occurence (assuming here too that there is no-one in your family with any neurofibromatosis), please do run the tests suggested for completion sake & to give your mind the peace it craves.
Cheers & Here's hoping i have in some small way pointed you in the right direction, allayed your fears & helped you make an 'informed' deciscion. Good Luck & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor